Hail, Cherokee
- When
- May 30, 11:44 AM CST
- Where
- Cherokee County, 3 mi NE of Peggs
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.117, -95.067
19 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 30, 11:15 AM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1215 PM CDT SUN MAY 30 2004 ISOLATED STORM IS DEVELOPING IN CHOCTAW COUNTY AHEAD OF THE MAIN COVNERGENCE LINE. TORNADO PARAMATERS ARE FAVORABLE AHEAD OF THIS CELL. IT WILL NEED TO BE MONITORED CLOSELY AS IT MOVES TOWARD PUSHMATAHA COUNTY. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SUN MAY 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORMS LIKELY OVER NORTHWEST AND WEST CENTRAL ARKANSAS AND PARTS OF EASTERN OKLAHOMA LATER TODAY... A COLD FRONT STRETCHING ACROSS KANSAS INTO NORTHWEST OKLAHOMA EARLY THIS MORNING WILL CONTINUE TO MOVE TO THE SOUTHEAST DURING THE DAY. AHEAD OF THE FRONT THE ATMOSPHERE WILL AGAIN BECOME EXTREMELY UNSTABLE BY THIS AFTERNOON WITH CAPE VALUES IN THE RANGE OF 2500 TO 3000 J/KG. CONVERGENCE ALONG THE FRONT COMBINED WITH AN UPPER LEVEL SYSTEM MOVING THROUGH THE PLAINS IS EXPECTED TO RESULT IN EXPLOSIVE THUNDERSTORM DEVELOPMENT ALONG THE FRONT BY MID TO LATE AFTERNOON. FAVORABLE DEEP LAYER SHEAR SUGGEST ANY STORMS THAT DEVELOP WOULD HAVE THE POTENTIAL TO BECOME SUPERCELLULAR WITH THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE FRONT IS EXPECTED TO STRETCH FROM THE VICINITY OF VINITA TO WAGONER TO HENRYETTA AT THE TIME OF THUNDERSTORM INITIATION. THE THREAT OF SEVERE WEATHER WILL THEN SPREAD TO THE SOUTH AND EAST DURING THE REMAINDER OF THE AFTERNOON INTO THE EVENING AS THE FRONT CONTINUES MOVING TO THE SOUTHEAST. THE THREAT IS EXPECTED TO END BY AROUND MIDNIGHT AS ANY STORMS THAT DEVELOP MOVE OUT OF THE AREA. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BY LATE THIS AFTERNOON INTO THE EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST INFORMATION ON THIS DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO STALL TO THE SOUTH OF THE AREA BY TONIGHT. MONDAY IS EXPECTED TO REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA. THE FRONT IS THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK BEGINNING TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1050 AM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053-057-058-062-063-067>076- 310000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OTTAWA OK- PITTSBURG OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH OK-WAGONER OK- WASHINGTON AR- 1100 AM CDT SUN MAY 30 2004 TORNADO WATCH NUMBER 330 IN EFFECT UNTIL 700 PM CDT FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A COLD WAS MOVING THROUGH EASTERN OKLAHOMA LATE THIS MORNING... CURRENTLY NEAR A TULSA...OKEMAH...DAVIS LINE. A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE COLD FRONT BY EARLY TO MID AFTERNOON ACROSS EASTERN OKLAHOMA...SPREADING EAST ACROSS NORTHWEST ARKANSAS THROUGH EARLY EVENING. EMBEDDED SUPERCELLS WILL BE POSSIBLE ALONG THE LINE WITH THE THREAT FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST SEVERE THREAT THROUGH THIS AFTERNOON WILL BE ACROSS CARROLL...MADISON...FRANKLIN...SEBASTIAN AND LE FLORE COUNTIES.
The Tulsa radar (KINX), 45 km away, was scanning. The volume nearest the first event began at 17:44 UTC.
19 hail, 3 thunderstorm wind. Local standard time, as filed.
Thunderstorms winds estimated at 60 miles an hour blew down large tree limbs and a few power lines.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398971, 5398969, 5398970, 5398974, 5398972, 5398973, 5398975, 5399051, 5399052, 5399053, 5399054, 5399055, 5399056, 5399057, 5399058, 5399059, 5399060, 5399061, 5399062, 5399063, 5399064, 5399065.